Alert archive / Nebraska / Special Weather Statements in 2019

Special Weather Statement, NWS North Platte, NE

July 14, 2019Grant County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 14, 2019, 6:21 PM MDT for Grant County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2019, 6:21 PM MDT (00:21 UTC)
Expired
Jul 14, 2019, 7:00 PM MDT
In force
39 min
Issued by
NWS North Platte, NE

County Grant County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
2437 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

244 
WWUS83 KLBF 150021
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
621 PM MDT Sun Jul 14 2019
 
NEZ023-024-150100-
Hooker NE-Grant NE-
621 PM MDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND WEST CENTRAL
HOOKER COUNTIES UNTIL 700 PM MDT...

At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hyannis, or 26 miles north of Arthur, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hyannis, Carr Lake, Pratt Lake, Spring Valley Lake, Duluth and Cogill
Lake.

This includes the following highways...
 Highway 2 between mile markers 141 and 158.
 Highway 61 between mile markers 145 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4187 10191 4205 10186 4202 10135 4176 10141
TIME...MOT...LOC 0021Z 279DEG 17KT 4195 10179 

$$

Taylor

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:01 PM MDT, 20 minutes earlier.

Area forecast discussion, Jul 14, 6:01 PM MDT, 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
701 PM CDT Sun Jul 14 2019

.SHORT TERM...(This evening through Monday night)
Issued at 321 PM CDT Sun Jul 14 2019

A weak frontal boundary sagged into the Sandhills this morning. The
models show the front as a focus for scattered thunderstorms this
evening. Moisture is pooling behind the front and the RAP model
shows precipitable water increasing of over 1.50 inches which would
support a locally heavy rainfall threat. Winds aloft are actually
pretty strong with 30-45 kts at the 500mb-300mb levels. The MLCAPE
around 3000 J/KG across nrn Nebraska could support a few strong to
severe storms this evening. The upper level support is a subtropical
rotating through nrn Colorado.

If the thunderstorms form as expected this evening, then the front
could move further south and be the focus additional moisture
pooling and storm development late Monday afternoon and evening
across the central Sandhills and ncntl Nebraska. The NAM12 shows a
40-50kt 500mb Jetlet Monday afternoon which is the basis for the
slight severe thunderstorm risk as suggested by the SPC. Rain
chances ramp up to the likely category Monday evening with a
more expansive area of precipitable water above 1.50 inches.

The temperature and dew point forecast overnight through Monday
night leans on the model blend plus the guidance blend plus bias
correction. This is on the warmer, more moist, side of the forecast
envelope. Heat indices should rise to around 100F across Boyd county
where a heat advisory is in place Monday afternoon. Later forecasts
may add Holt county to the advisory where heat indices will approach
100F.

.LONG TERM...(Tuesday through Sunday)
Issued at 321 PM CDT Sun Jul 14 2019

The model consensus, which is in good agreement, suggests a weak
frontal boundary will remain across wrn and ncntl Nebraska all week
and into next weekend. This is likely the result of strong winds
aloft across the nrn Plains dictating low pressure to the lee of the
Colorado Rockies and outflow from storm activity across the nrn
Plains. This will pool moisture across Nebraska but at the same
time, h700mb temperatures are forecast to rise to 16C or warmer
ending rain chances.

The forecast is basically dry after Tuesday because the strong cap
allows just isolated rain chances. The model blended temperature
forecast is cool considering h700mb temperatures will range from 16C
to 18C, even across nrn Nebraska. If deep mixing occurs then the
warm air aloft would support highs in the low 100s as indicated by
the ECM model.

The temperature forecast is much cooler with highs in the upper 80s
to upper 90s and heat advisory conditions do not appear imminent;
dew points are expected to remain in the 60s. Given the caliber of
the warm air moving in aloft, however, the forecast could be too
cool and there is a chance that heat advisory conditions will become
widespread, especially across ncntl Nebraska.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 657 PM CDT Sun Jul 14 2019

Scattered thunderstorms across northern and western Nebraska
should gradually weaken and end after sundown. Otherwise expect
VFR conditions to prevail. South winds will gradually decrease
this evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM to 8 PM CDT Monday for NEZ007.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Taylor
Hazardous weather outlook, Jul 14, 2:33 PM MDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
333 PM CDT Sun Jul 14 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-152045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
333 PM CDT Sun Jul 14 2019 /233 PM MDT Sun Jul 14 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms will be possible late this afternoon and
evening in the eastern Panhandle and across northern Nebraska.
The severe potential is low at this time. A stronger storm or two
cannot be ruled out though.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Afternoon heat indices in the mid to upper 90s are expected
generally along and east of Nebraska Highway 61 Monday. Heat
indices near 100 degrees is possible east of a line from Bartlett
to Naper on Monday afternoon and evening.

Isolated strong to severe thunderstorms are possible Monday
afternoon and Monday night with the greatest chance for severe
thunderstorms across the eastern Panhandle and northwestern
Nebraska. Large hail, damaging winds, lightning, and locally
heavy rainfall are all possible with these storms.

Isolated strong to briefly severe storms are possible again
Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 14, 5:06 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
506 PM MDT Sun Jul 14 2019

NEZ004-142345-
Sheridan NE-
506 PM MDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHERIDAN COUNTY
UNTIL 545 PM MDT...

At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles north of Ellsworth, or 23 miles south of Rushville, moving
northeast at 5 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Argo Hill.

This includes Highway 250 near mile marker 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4227 10237 4244 10245 4255 10214 4233 10207
TIME...MOT...LOC 2305Z 237DEG 5KT 4239 10235

Taylor
Local storm report, Jul 14, 5:41 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             20 N ELLSWORTH          42.35N 102.29W
07/14/2019  E1.50 INCH       SHERIDAN           NE   PUBLIC

            MOST STONES WERE DIME TO QUARTER SIZE, THOUGH A FEW WERE
            AS LARGE AS PING PONG BALL.

&&

SJACOBS
Special weather statement, Jul 14, 6:16 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
716 PM CDT Sun Jul 14 2019

NEZ005-006-150100-
Eastern Cherry NE-Keya Paha NE-
716 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND
NORTHWESTERN KEYA PAHA COUNTIES UNTIL 800 PM CDT...

At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near
Littleburg, or 12 miles northeast of Valentine, moving east at 20
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sparks.

This includes Highway 12 between mile markers 6 and 22.

LAT...LON 4290 9997 4292 10049 4300 10047 4299 9994
TIME...MOT...LOC 0015Z 279DEG 17KT 4299 10037

Taylor
Local storm report, Jul 14, 6:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             22 WNW ELLSWORTH        42.18N 102.68W
07/14/2019  E1.75 INCH       SHERIDAN           NE   PUBLIC

            ESTIMATED TIME OF REPORT.

&&

SJACOBS
Special weather statement, Jul 14, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
621 PM MDT Sun Jul 14 2019

NEZ023-024-150100-
Hooker NE-Grant NE-
621 PM MDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND WEST CENTRAL
HOOKER COUNTIES UNTIL 700 PM MDT...

At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hyannis, or 26 miles north of Arthur, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hyannis, Carr Lake, Pratt Lake, Spring Valley Lake, Duluth and Cogill
Lake.

This includes the following highways...
 Highway 2 between mile markers 141 and 158.
 Highway 61 between mile markers 145 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4187 10191 4205 10186 4202 10135 4176 10141
TIME...MOT...LOC 0021Z 279DEG 17KT 4195 10179

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:16 PM MDTSpecial Weather StatementLBFKeya Paha44 min
Jul 14, 7:28 PM MDTSpecial Weather StatementLBFCherry47 min
Jul 14, 8:02 PM MDTSpecial Weather StatementLBFCherry43 min
Jul 14, 8:29 PM MDTSpecial Weather StatementLBFBoyd46 min
Jul 15, 1:44 PM MDTSpecial Weather StatementLBFCherry46 min
Jul 15, 2:20 PM MDTSpecial Weather StatementLBFHooker40 min
Jul 15, 2:52 PM MDTSpecial Weather StatementLBFThomas38 min
Jul 15, 3:23 PM MDTSevere Thunderstorm WarningLBFBlaine, Thomas52 min
Jul 15, 3:34 PM MDTSpecial Weather StatementLBFHooker41 min
Jul 15, 3:56 PM MDTSpecial Weather StatementLBFBlaine49 min
Jul 15, 4:20 PM MDTSpecial Weather StatementLBFThomas40 min
Jul 15, 4:32 PM MDTSpecial Weather StatementLBFRock43 min
Jul 15, 4:45 PM MDTSpecial Weather StatementLBFBlaine30 min
Jul 15, 5:22 PM MDTSpecial Weather StatementLBFGarfield38 min

Nearby

Special Weather Statements in Nebraska, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.